Alert archive / Georgia / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 334, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 20, 2005, 5:38 PM EDT for Chattooga County, Georgia. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2005, 5:38 PM EDT (21:38 UTC)
- Expired
- Jun 20, 2005, 6:15 PM EDT
- In force
- 37 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Chattooga County, GA
The radar
The Northeast Alabama radar (KHTX), 84 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 5:55 PM EDT | TSTM WND DMG | 6 Nw Summerville, GA | MANY TREES BLOWN DOWN ALONG HIGHWAY 337 FROM MENLO THROUGH CHELSEA TO TELONGA. SEVERAL TREES BLOWN DOWN IN THE SUMMERVILLE AREA ALSO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.6 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -193 J/kg
- Mixed-layer LCL
- 1095 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 202139 SVRFFC GAC055-202215- /O.NEW.KFFC.SV.W.0334.050620T2138Z-050620T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 538 PM EDT MON JUN 20 2005 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHATTOOGA COUNTY IN NORTHWEST GEORGIA * UNTIL 615 PM EDT * AT 532 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR TRION...AND MOVING SOUTHEAST AT 15 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SUMMERVILLE AND BERRYTON. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3453 8517 3466 8545 3442 8549 3432 8543 $$ KDF/ACE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 5:30 PM EDT, 8 minutes earlier.
Area forecast discussion, Jun 20, 5:30 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 530 PM EDT MON JUN 20 2005 .SHORT TERM... UPPER LOW CURRENTLY OVER THE WESTERN CAROLINAS FORECAST TO GRADUALLY OPEN UP INTO TROUGH AND AT THE SAME TIME MOVE SLOWLY EAST. MOISTURE AND INSTABILITY WITH THE COLDER POOL OF AIR ALOFT WITH THE LOW RESULTING SCATTERED THUNDERSTORMS NORTH GEORGIA THIS AFTERNOON. THESE SHOULD LAST INTO THE EVENING HOURS ACROSS THE NORTH AND WILL MENTION IN WEST CENTRAL GEORGIA WHERE SOME ENHANCED CU APPEAR TO BE BUILDING. COULD BE SOME GUSTY WINDS AND SMALL HAIL WITH THE STRONGER STORMS IN ADDITION TO LOCALLY HEAVY RAIN DUE TO THE SLOW MOVEMENT. TROUGH WILL STILL BE ACROSS CWA ON TUESDAY AND WITH MARGINAL MOISTURE AND INSTABILITY I WILL KEEP IN A LOW CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS CWA ON TUESDAY AND INTO THE EVENING SOUTHEAST PART OF CWA. A SHORT WAVE MOVING DOWN THE NORTHWEST FLOW AND ASSOCIATED FRONT MAY BE ENOUGH TO KICK OFF A FEW THUNDERSTORMS WEDNESDAY AFTERNOON AND EVENING OVER NORTH GEORGIA. OTHERWISE IN THE SHORT TERM GENERALLY PARTLY CLOUDY SKIES FAIRLY PLEASANT TEMPERATURES. .LONG TERM...RIDGE BUILDS INTO OHIO VALLEY AND KEEP FFC CWA UNDER A NORTH TO NORTHEAST UPPER FLOW. GFS SHOW THE TROUGH OFF THE EAST COAST CLOSING OFF AGAIN OFF THE COAST OF THE CAROLINAS THEN RETROGRADING. DEPENDING ON HOW FAR WEST IT RETROGRADES WILL MAKE ALL THE DIFFERENCE IN NORTH AND CENTRAL GEORGIA. AT THIS TIME WILL KEEP IT GENERALLY DRY FOR THIS PERIOD ALTHOUGH WILL INDICATED SHOWERS/ISOLATED THUNDERSTORMS IN NORTH GEORGIA ON MONDAY. TEMPERATURES SHOULD BE MORE SUMMERLIKE WITH HIGHS IN THE UPPER 80S TO LOWER 90S. && .AVIATION... CLOSED UPPER LOW MEANDERING OVER THE CAROLINAS EXPECTED TO OPEN UP INTO A TROUGH AND DRIFT EAST OVER THE NEXT FEW DAYS. CEILINGS...LOOK FOR SCT TO BKN CLOUDS AROUND 5 THSD FT TO PREVAIL ACROSS MOST TAF SITES THROUGH THE EVENING. SCT TO BKN MID LEVEL CLOUDS 8 TO 10 THSD FT AFTER MIDNIGHT..ESPECIALLY NORTHERN TAF SITES. WITH CONTINUED EASTERLY SURFACE FLOW MAY SEE SCT LOW CLOUDS AROUND 3 THSD FT AROUND SUNRISE...MAINLY NORTH TAF SITES...BUT EXPECT SCT TO BKN CLOUDS 4 TO 5 THSD FT ACROSS ALL TAF SITES BY LATE MORNING. VSBYS...GENERALLY UNRESTRICTED...EXCEPT BRIEF IFR TO MVFR CONDITIONS POSSIBLE IN ISOLATED THUNDERSTORMS. WEATHER...EXPECT BULK OF SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS THE NORTH LATE THIS AFTERNOON TO STAY NORTH OF AN ATL TO AHN LINE THROUGH THE EVENING. BUT WILL CONSIDER INCLUDING VCTS IN NORTHERN TAF SITES. LOOK FOR WIDELY SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP MAINLY ACROSS THE NORTH AGAIN TUESDAY AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 64 84 66 88 / 20 30 10 10 ATHENS 61 85 63 92 / 20 30 10 10 GAINESVILLE 61 80 63 88 / 20 30 10 20 ROME 63 86 61 92 / 30 20 10 20 COLUMBUS 68 90 69 94 / 10 30 10 10 MACON 62 90 66 92 / 5 30 20 10 && .FFC WATCHES/WARNINGS/ADVISORIES... GA...NONE. && 99/99
Hazardous weather outlook, Jun 20, 11:34 AM EDT, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1134 AM EDT MON JUN 20 2005 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-211003- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD- CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE- FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK- HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON- JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE- MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE- OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE- SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR- TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON- WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1134 AM EDT MON JUN 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ...A FEW THUNDERSTORMS POSSIBLE OVER NORTH GEORGIA THIS AFTERNOON AND EVENING... .SYNOPSIS... AN UPPER LEVEL LOW OVER NORTHEAST GEORGIA WILL LIFT NORTHEAST THROUGH TOMORROW. LINGERING MOISTURE AND INSTABILITY ACROSS THE AREA WILL AID IN THUNDERSTORM DEVELOPMENT...MAINLY OVER NORTH GEORGIA THIS AFTERNOON AND EVENING. .PRIMARY HAZARD... THE PRIMARY HAZARD FROM THUNDERSTORMS WILL BE FREQUENT CLOUD-TO-GROUND LIGHTNING AND LOCALLY HEAVY RAIN. .DISCUSSION... A FEW THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AS EASTERLY WINDS AT THE SURFACE INCREASE LOW LEVEL MOISTURE. THE BEST CHANCE OF THUNDERSTORM DEVELOPMENT WILL BE NORTH OF A LINE FROM ATLANTA TO ATHENS AND MAINLY BETWEEN 2 PM AND 10 PM...WHEN LIFTED INDICES WILL RANGE FROM -2 TO -4 WITH CAPES NEAR 1500. .SPOTTER INFORMATION STATEMENT... WHILE ACTIVATION IS NOT ANTICIPATED...SPOTTERS AND EMERGENCY MANAGERS SHOULD REMAIN ALERT AND MONITOR THE SITUATION. .DAY TWO THROUGH DAY SEVEN...TUESDAY THROUGH SUNDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS FRIDAY THROUGH SUNDAY. HAZARDOUS WEATHER IS NOT EXPECTED TUESDAY THROUGH THURSDAY. && FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON GEORGIA.
In the hours before
Special weather statement, Jun 20, 2:52 PM EDT, 2 hours 46 minutes before
GAZ006-008-201930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 252 PM EDT MON JUN 20 2005 GAZ006-008-201930- 252 PM EDT MON JUN 20 2005 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND HEAVY RAIN IN UNION AND FANNIN COUNTIES UNTIL 330 PM EDT... AT 245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF STRONG THUNDERSTORMS OVER LOVING...MOVING SOUTH AT 5 MPH. LIGHTNING DETECTION SYSTEMS HAVE INDICATED NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES WITH THESE STORMS AS IT MOVES ACROSS FANNIN AND UNION COUNTIES. SOME LOCATIONS IN THE PATH OF THESE STORMS ARE MORGANTON, BETHLEHEM, AND SWAN. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND CORDED TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. THESE STORMS ARE EXPECTED TO WEAKEN OR MOVE OUT OF THE COUNTY BY 330 PM EDT. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO REACH 40 TO 50 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF DIMES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. KDF/ACE
Special weather statement, Jun 20, 3:20 PM EDT, 2 hours 18 minutes before
GAZ001>003-201945- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 320 PM EDT MON JUN 20 2005 GAZ001>003-201945- 320 PM EDT MON JUN 20 2005 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND HEAVY RAIN IN DADE...NORTHERN WALKER AND CATOOSA COUNTIES UNTIL 345 PM EDT... AT 318 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 9 MILES NORTHEAST OF GRAYSVILLE TO HINKLES...MOVING SOUTH AT 5 TO 10 MPH. RAINFALL AMOUNTS UP TO ONE INCH CAN BE EXPECTED WITH THESE STORMS OVER THE NEXT HOUR AS IT MOVES ACROSS DADE...NORTHERN WALKER AND CATOOSA COUNTY. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE LAFAYETTE AND RINGGOLD. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL MAY REDUCE VISIBILITIES ALONG INTERSTATE 75. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY. THE STORMS ARE EXPECTED TO WEAKEN OR MOVE OUT OF THE COUNTY BY 345 PM EDT. KDF/ACE
Special weather statement, Jun 20, 3:58 PM EDT, 1 hour 40 minutes before
GAZ041-202030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 358 PM EDT MON JUN 20 2005 GAZ041-202030- 358 PM EDT MON JUN 20 2005 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 40 MPH WINDS IN WESTERN HARALSON COUNTY UNTIL 430 PM EDT... AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER TALLAPOOSA...MOVING SOUTH AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS WESTERN HARALSON COUNTY. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. THE STORM IS EXPECTED TO WEAKEN OR MOVE OUT OF THE COUNTY BY 430 PM EDT. KDF/ACE
Special weather statement, Jun 20, 4:11 PM EDT, 1 hour 27 minutes before
GAZ002-003-202045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 411 PM EDT MON JUN 20 2005 GAZ002-003-202045- 411 PM EDT MON JUN 20 2005 ...SIGNIFICANT WEATHER ALERT FOR HALF INCH HAIL AND 40 MPH WINDS IN NORTHERN WALKER AND CATOOSA COUNTIES UNTIL 445 PM EDT... AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM VALLEY VIEW THROUGH CHICKAMAUGA TO GRAYSVILLE...MOVING SOUTH AT 20 MPH. RAINFALL AMOUNTS UP TO ONE INCH CAN BE EXPECTED WITH THESE STORMS OVER THE NEXT HOUR AS IT MOVES ACROSS NORTHERN WALKER AND CATOOSA COUNTY. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL MAY REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY. THESE STORMS ARE EXPECTED TO WEAKEN OR MOVE OUT OF THE COUNTY BY 445 PM EDT. KDF/ACE
Special weather statement, Jun 20, 4:44 PM EDT, 54 minutes before
GAZ001-002-202115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 444 PM EDT MON JUN 20 2005 GAZ001-002-202115- 444 PM EDT MON JUN 20 2005 ...SIGNIFICANT WEATHER ALERT FOR HALF INCH HAIL AND 40 MPH WINDS IN SOUTHERN DADE AND WALKER COUNTIES UNTIL 515 PM EDT... AT 442 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER DAVIS CROSSROADS...MOVING SOUTHWEST AT 20 MPH. RAINFALL AMOUNTS UP TO ONE INCH CAN BE EXPECTED WITH THIS STORM OVER THE NEXT HOUR AS IT MOVES ACROSS SOUTHERN DADE AND WALKER COUNTIES. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE COOPER HEIGHTS...RISING FAWN AND LAFAYETTE. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL MAY REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY. THE STORM IS EXPECTED TO WEAKEN OR MOVE OUT OF THE COUNTY BY 515 PM EDT. KDF/ACE
Special weather statement, Jun 20, 5:15 PM EDT, 23 minutes before
GAZ001-002-202145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 515 PM EDT MON JUN 20 2005 GAZ001-002-202145- 515 PM EDT MON JUN 20 2005 ...SIGNIFICANT WEATHER ALERT FOR HALF INCH HAIL AND 40 MPH WINDS IN SOUTHERN DADE AND WESTERN WALKER COUNTIES UNTIL 545 PM EDT... AT 512 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CEDAR GROVE...MOVING SOUTHWEST AT 20 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE HALF INCH HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS SOUTHERN DADE AND WESTERN WALKER COUNTIES. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE HEAD RIVER AND LOOKOUT. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. THE STORM IS EXPECTED TO WEAKEN OR MOVE OUT OF THE COUNTY BY 545 PM EDT. KDF/ACE
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 6:12 PM EDT | Severe Thunderstorm Warning | FFC | Floyd | 33 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.